ZIMMER GMBH ANATOMICAL SHOULDERA DOMELOCK, HUMERAL HEAD, 52-19, R=28.5MM; ANATOMICAL SHOULDER¿¢ DOMELOCK, HUMERAL HEAD, 52-19, R=28.5MM
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Codes |
Material Erosion (1214); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
11/29/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medical product: liner, m; item#0104440013; lot#2984901; anatomical shoulder, domelock, dome, centric; item#0104227005; lot#2988474; taper adaptor, m, 15; item#0104440076; lot#2997074; glenosphere, ã¿ 40, 15; item#0104441069; lot#2997069; anatomical shoulder reverse, humeral insert, pe, 40-3; item#0104223403; lot#2990371; anatomical shoulder reverse, humeral cup, 0°, retro, +6 mm medial offset; item#0104223106; lot#3006730.Therapy date: (b)(6) 2019.The manufacturer received x-rays and other documents which will be reviewed as a part on ongoing investigation.The manufacturer did not receive yet the device, however it is indicated by complainant that it will be returned for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
Patient was implanted on the left side and underwent revision due to dislocation, pain, wear and metallosis.
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additional and corrected information are filled in the following fields: additional: a4 - h2 , correction: b4 - g4 - g7 - h10, a cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
Please refer to report 0009613350 - 2019 - 00812.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6.Correction: b4, g4, g7, h10.Event summary: it was reported that the received products were implanted on (b)(6) 2019 in the left shoulder.Patient was experiencing good postoperative progress.On the (b)(6) 2019 upon waking up, the patient experienced a cracking sensation in the left shoulder, which was coupled with pain and a limited range of motion.Since then, a grinding noise could be heard when moving the shoulder.Patient was revised on (b)(6) 2019 due to pain, wear, dislocation and metallosis.Review of received data: no further due diligence required as all required information to support the conclusion is available/was already requested.X-rays: x-rays were reviewed by hcp from mmi.Three views (dated (b)(6) 2019) of the left shoulder demonstrate a left shoulder arthroplasty.Humeral component appears to be intact.Overall fit and alignment of the implants seems appropriate.No bony fracture is identified.Normal bone quality.No signs of loosening, radiolucency.There appears to be a fractured screw involving the superior most screw of the glenoid component.Note: based on he information that tm pegs has been implanted, the screw fracture is most likely a detachment of the distal cap of the tm peg 33mm.Pictures: intraoperative pictures have been received.There is black tissue visible, indicating the presence of metallosis.One picture shows the explanted liner.There seems to be black tissue below the inner rim and snap features.Moreover, it seems like one ap snap has sheared off completely.Admission report: the admission report dated (b)(6) 2019 has been received.Diagnosis: suspection of dislocated poly liner.Patient was experiencing good postoperative progress (post surgery on (b)(6) 2019).On the (b)(6) 2019 upon waking up, the patient experienced a cracking sensation in the left shoulder, which was coupled with pain and a limited range of motion.Since then, a grinding noise could be heard when moving the shoulder.Indication for removal of glenoid components.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.Device history records (dhr) of liner: the quality records show that all specified characteristics have met the specifications valid at the time of production.The relevant dimensions (e.G dimensions and distance of snaps) of all 25 manufactured parts of lot 2984901 were measured with the coordinate measuring machine (cmm, 3dmm6z) and found to be within the pre-defined tolerance range.Conclusion summary: it was reported that the products were implanted on (b)(6) 2019 and revised on (b)(6) 2019 due to pain, wear, dislocation and metallosis.Patient was experiencing good postoperative progress until (b)(6) 2019 when experiencing a cracking sensation in the left shoulder, which was coupled with pain and a limited range of motion.Since then, a grinding noise could be heard when moving the shoulder.The investigation results did not identify a non-conformance or a complaint out of box (coob).The quality records show that all specified characteristics have met the specifications valid at the time of production.Only intraoperative pictures have been received that show black tissue visible, indicating the presence of metallosis and a completely sheared off ap snap.Based on the available information, it cannot be recreated, which conditions led to the disassembly of the distal cap from the tm peg.If it occurred before the disassociation of the liner or after, either as a secondary effect or as an individual phenomenon, remains unknown.Based on the reported dates, it is possible that the humeral head and the glenoid baseplate had direct contact to each other in the two weeks between the disassociation of the liner and the revision surgery.Therefore, it could be assumed that the reported metallosis might have occurred as a secondary effect due to metal wear.If the ap snap sheared off before the disassociation of the liner and therefore contributed to the reported event or if it occurred afterwards as a secondary effect remains also unknown.Based on the investigation it could be assumed that possible contributing factors to a disassociation of the liner from the baseplate might be related to either patient condition and behaviour, implantation procedure or design features: assembly technique of the liner to the baseplate leading to damage of the snaps.Abnormal loading applied to the shoulder, such as trauma.Patient exceeds advised limits on post-operative behaviour (range of motion).Disassociation resistance of snap features of the liner.If and to what extent these aspects may have influenced the disassociation of the liner remains unknown.Therefore, based on the available information, it is not possible to identify a specific root cause for the disassociation of the liner from the baseplate.However, further investigation has been initiated to evaluate the need of potential corrective and / or preventive actions.The investigation showed that the assembly of the anaverse liner onto the base plate is a new concept to the market which require understanding prior to use.Moreover, impacting the liner to assemble it onto the base plate may damage the polyethylene liner.Due to the higher than expected occurrence rates for revision surgeries due to pe liner dislocation and the reported issues with assembling the pe liner to baseplate intra-operatively, it was determined to remove the anaverse glendoid liners from the market as a precautionary measure.Zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
No change to previously reported event.